Increase in Grey (pubic) Hair


#1

Anyone noticed an increase in grey hairs after discontinuing Finasteride?

More specifically, pubic hair? I’ve noticed recently a lot of grey hairs in this area that I never had a year ago… and I’m only 27!!

Also, its usually men in the later stages of life that get grey hair (possibly due to andropause (declining T, rising E)?)…

Could it be that we are also now suceptible to greying at much earlier ages, due to Finasteride causing andropause for us at a young age (ie, crashing our T levels)?

Just a thought… one thing I do know is I never had grey hairs down there a year ago.


#2

Looks like I’m not the only one experiencing this phenomenon:

regrowth.com/hairloss-forums … =6&t=15500


#3

Yes my hair did gray unusually fast after starting Propecia. I did not link the two.


#4

Some more guys affected by the “grey hair” phenomenon:

groups.google.ca/group/alt.balds … ff99803950

What’s interesting is that the majority of the grey/white hairs are on the right side of my scrotum – and its also the right teste (compared to the left) that is constantly shrunk/more empty/more wrinkly since I came off the drug, as if it isn’t working correctly.

A guy at 28 shouldn’t have gray hairs on his nuts!!


#5

I know several men with premature grey hair…full heads of hair and never took propecia. I think greying hair is more or less associated with stress when a man (or woman) is young. But as we age, the hair life itself starts to lose it’s pigmentation.

As for grey hair on pubes…that’s something i’ve never heard of or experienced. It would be interesting if you find out the root cause…meaning what is happening to cause it (not just that propecia did it).

Jack


#6

Another guy affected by grey pubes, just like me…

askdocweb.com/propecia25.html
Subj: Pubic hair changes
Date: 2/12/2005
I am a male 23 years old and have been taking propecia for the last 2 years. It has helped me keep the hair I have and reduced my hair loss. However the left side of my pubic hair has been going white and almost 40% of the pubic hair only on the left side are white while the right side is pitch black. could this be a side affect of propecia?

I honestly would not be concerned if all the pubic hair was going white but it is happening only on the left side and was wondering if you know why this may be happening. Thanx.
Amrita


#7

Here’s an excerpt from a review article that I pulled from a hair loss forum…It describes how grey pubic hair (decreased pigmentation) is a direct result of androgen deficiency…

"N. Androgen and estrogen receptors
Sex steroid receptors belong to the superfamily of trans-acting transcriptional factors, similar to glucocorticoid receptor (GR) and mineralocorticoid receptor (MR) (36, 6Cool. They are widely distributed in all skin compartments, and their density and expression level vary depending on anatomic site and gender (3, 4, 12, 160, 161, 162, 163, 164, 165, 166, 167, 168, 169, 170, 171, 172, 173). The well recognized androgen effects on hair growth and sebaceous gland functions are related to expression of the corresponding androgen receptors (ARs) in epithelial cells of those adnexal structures and in specialized dermal papilla fibroblasts that regulate hair morphogenesis (161, 162, 163, 164, 165). ARs are also expressed in other adnexal structures, in epidermal keratinocytes and melanocytes, dermal fibroblasts, and resident and circulating cells of the skin immune system (3, 4, 12, 31, 160, 161, 162, 163, 164, 165, 169). Similar to ARs, estrogen receptors (ERs) are also expressed in the epidermal, adnexal, and dermal compartments of the skin (3, 4, 12, 166, 167, 168, 170, 171, 172, 173). ERs have been detected variably, depending on the sensitivity method and presence or absence of pathology, in epithelial cells of epidermis, hair follicle, sebaceous, eccrine and apocrine glands, in melanocytes, and in dermal fibroblasts. Thus, both estrogens and androgens regulate hair growth, sebaceous gland function, proliferation and differentiation of epithelial cells of the epidermis and adnexa, functional activity of dermal fibroblasts and fibrocytes, wound healing, and skin immune cells activity. There are also data showing that androgens and estrogens can modulate proliferation and melanogenesis in cultured melanocytes (169, 170, 171). Lastly, transgenic male mice overexpressing GH show overgrowth of the skin that is androgen dependent, e.g., it is not observed in females or in castrated males (97).

Clinical signs of androgen excess include acne, hirsutism, and androgenic alopecia (3, 36, 37, 163, 164). Acne results from follicular hyperkeratinization, increased sebum production, and from the release of lipases and proinflammatory mediators by Propionicum acnes. In these conditions, androgens [mainly dihydrotestosterone (DHT) and to a lesser degree testosterone] mediate the increased sebum production and follicular hyperkeratinization (3, 37, 163, 164). Hirsutism and androgenic alopecia are associated with increased production of DHT within the dermal papilla of androgen-responsive hair follicles of the face, chest, genital skin, and scalp (3, 12, 31, 37, 163). Conversely, in males with androgen deficiency, the skin remains thin and fine; sebaceous and apocrine glands and sexual hair follicles remain dormant; beard, axillary, and pubic hair do not develop and neither does androgenic alopecia; and there is also a general decrease in skin pigmentation (3, 37, 163). Increased estrogen levels, for example during pregnancy, can lead to hyperpigmentation of nipples, areolae, genital skin, and facial skin (3). The latter, known as melasma, is exacerbated by sun exposure (3). In addition, preexisting nevi and ephelides darken, and telangiectasia, spider angioma, and palmar erythema may develop (3, 37). "


#8

Im 25

Never had grey pubic hair before I now have a few

I have a few grew beard hairs now

I have several grey hairs on my head. I have never had greys on my head until I started taking propetia. It’s no coincidence propecia causes grey hairs. I went from having a few grey hairs to having LOTS and LOTS of grey hairs within a shot period of time.


#9

honestly after seeing the side effects on this forum Im feeling very sick.

Im 25 and Im using FIN to avoid going bald… but I have side effects of grey hairs and lowered ejaculate, lowered libido…fuck this forum is scaring the shit out of me.

The idea of going bald also scares the shit out of me too. I my as well be dead if Im going to be bald. I cant imagine myself approaching women without a full head of hair.


#10

Then this forum is not for you… it’s for guys that quit the drug and are still havign issues. If you prefer to play with your health and continue to take fin, good luck.

Nobody cares about hairloss here anymore. Sorry to be blunt but that’s just the reality, having ongoing health problems and so-far permanent side effects from Fin for those here really puts shit in perspective for us when it comes to vanity vs vitality.

If you are having issues with the drug I would advise you to get your hormones tested as listed on this site, get off the drug, and seek alternative hairloss prevention methods that do not involve 5AR inhibitors.

On another note, interesting to hear from another guy getting grey hair from Fin. Thanks for the info.


#11

me to, only not pubic but on top i seemed to go grey only 30 yet.


#12

I noticed a gray pubic hair near my cock on my last run of that poison fucking shit and now I have a couple of others!


#13

I have just noticed that I have 3 grey pubic hairs sprouting from my genitals. Crazy.


#14

someone noticed changements?
i noticed white hair on scrotum, yes maybe this has nothing to do with fina, however … i never had one

maybe is a silly question because age play part …


#15

i have too many white hairs on the left side of my scrotum. i am 23 years old. and i know somethings wrong with my life. :frowning:


#16

we r waiting for some more objective sign of pfs


#17

I read this thread and started thinking about my own situation… and YES! After checking “things” out, I think most of my pube hair is grey! It used to be dark brown… some of it still is, but it’s mostly greyish/white. Fucking great.


#18

Yeah me too, I just chalk this into the other wierd side effects the drug has seemed to cause me, like I have lost almost all the hair on my ankles yet the rest of my legs are hairy. It looks retarded, if I was any hairier someone looking at me from a distance would think I have some skin discoloration or something.


#19

On both of my testes white hairs been sprouting more as of late and also I have white hair on my nose. Should I even concern about these? like take some vitamin that will help? any input’s appreciated.


#20

I’m still puzzled about this white and frizzy pube hair thing. I had more pube hair when I was 15 than I do now for fucks sake, and it was darker too. Is this somehow connected to the dry and frizzy scalp hair? Any idea anyone?